# SDR QMLA2012051812085

- Difficulty date: May 18, 2012
- Submitted: May 21, 2012
- Operation: Air carrier
- Aircraft: N911KD
- Make and model: Bolkms BK117B2
- Aircraft serial: 7237
- Aircraft time: 11,212 hours, 49,108 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 4639003007
- Part serial: 452
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 10,366 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ACFT RECEIVED A TAIL ROTOR GEARBOX CHIP LIGHT UPON DESCENT THAT COULD NOT BE CLEARED USING CHIP PULSE.  A NORMAL LANDING WAS COMPLETED WITHOUT INCIDENT.  UPON INSPECTION, FOUND TAIL ROTOR GREARBOX CHIP DETECTOR TO HAVE TWO LARGE OBJECTS OF DEBRIS ATTATCHED.  AFTER REFERRING MM, FOUND DEBRIS SIZE AND SHAPE CATEGORY TO WARRANT GEARBOX REPLACEMENT DUE TO LIKELY GEAR WEAR.  REPLACED GEARBOX ASSY ON ACFT WITH SERVICEABLE ASSY.
